MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 44MM FOR IM NAILS; SCREW,FIXATION,BONE

SYNTHES GMBH 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 44MM FOR IM NAILS; SCREW,FIXATION,BONE
Model Number 04.005.534
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that the patient underwent for removal of broken pfna.The pfna was completely removed from the patient.The pfna had been in situ for over a year.This was already a revision pfna and had been used with augment.None of the hcp¿s present had a complaint about the implant failing.It was unknown if the removal surgery completed successfully.The patient outcome was unknown.Concomitant devices reported: unknown pfna helical blade (part# unknown, lot# unknown, quantity 1), unknown locking screw (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for (1) 5.0mm ti locking screw w/t25 stardrive 44mm for im nails.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: updated data: h4.Investigation summary: visual inspection: the 5.0 ti lckng scr t25 sd 44 for im nails (p/n: 04.005.534, lot number: 3l11590) was received at us cq.Visual inspection of the complaint device showed the screw had broken partway down the shaft.Device failure/defect identified? yes.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the screw had broken partway down the shaft.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: product code 04.005.534, lot#: 3l11590, manufacturing site: bettlach, release to warehouse date:17.April 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Corrected data: d9, g1, h3, h6.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 44MM FOR IM NAILS
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11494677
Report Number8030965-2021-02005
Device Sequence Number19957768
Product Code HWC
UDI-Device Identifier10886982086020
UDI-Public(01)10886982086020
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.534
Device Catalogue Number04.005.534
Device Lot Number3L11590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/14/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 L44 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L54 F/NAILS TAN LIGHT GREEN; PFNA Ø14 LONG R 130° L420 TAN; UNK - NAIL HEAD ELEMENTS: PFNA BLADE
Outcome Attributed to Adverse Event Required Intervention;